| Model Number |
431100-02 |
| Medical Device Problem Code |
Unintended Movement (3026)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The 6mm monopolar curved scissors (mcs) instrument involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the blades of 6mm monopolar curved scissors (mcs) instrument would neither open nor close.The procedure was completed with no reported injury.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis and the complaint was confirmed.The single-port (sp) monopolar curved scissors (mcs) instrument was analyzed and found to have a broken drive rod.Due to the broken drive rod, the tube adapter was unable to move up and down.An mcs tip was unable to be installed.The instrument housing was opened up, and the drive rod was completely removed.The distal end of the drive rod appeared broken.When lined up with the instrument main tube, the damage appeared near the proximal joggle joint.Visual inspection was performed and found no external damage to the housing.Input disks for roll, toggle, pitch and yaw actuated without any issues.The probable root cause of a broken distal drive rod is attributed to component susceptibility to damage.Damage can result from mechanical impact, such as accidental drops of the instrument or inadvertent collisions with hard surfaces during handling or usage.Additionally, improper cleaning during reprocessing, such as prolonged exposure of the accessory to harsh cleaning agents, can lead to instrument damage.
Event or Problem Description
Refer to h11 for follow-up information.